MAUDE Adverse Event Report: TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER GEL

TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER GEL
Lot Number 23032BL0
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 09/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the received investigation, this case seems to be a vascular compression.Vascular complications are rare and serious side effects, although they are widely known and documented in the context of dermal filler injections.They are related to the accidental injection of the product inside a blood vessel, leading to its occlusion, or to a high amount of product injected near a vessel, leading to its compression.The local deprivation of blood supply causes tissue anoxia.If enough hyaluronidase is injected on time, symptoms can be fully resolved without sequalae.If the vascular complication is not detected, diagnosed, and treated promptly, it can lead to skin necrosis.The risk of such adverse reactions is mentioned in the instructions for use of this rha 4 product.
 
Event or Problem Description
This case occurred outside of the usa, in italy.The italian subsidiary notified teoxane of an adverse event on 25-sep-2024.A patient was injected with 0.4 ml of rha 4 on the tip of the nose on (b)(6) 2024.7 months later, on (b)(6) 2024, the patient presented with redness on the tip of the nose of moderate intensity.As medical treatment on 24-sep-2024, the patient was prescribed the following : - kelairon cream, 1 time in the morning and 1 time in the evening, starting for 7 days; - gentalin beta cream, 1 time in the morning and 1 time in the evening, starting for 7 days.The local medical expert was contacted to provide support in this case.On 08-oct-2024, we were informed that the case was diagnosed as a vascular compression by the local medical expert on an unknown date.A treatment with 30 i.U.Of hyaluronidase was advised.Based on this diagnosis, the case was upgraded as reportable to the health competent authorities.On (b)(6) 2024, the patient was treated with 35 i.U.Of hyaluronidase in the nose and evolved favorably.On (b)(6) 2024, only a little redness was remaining.The injector planned to see the patient at the end of october to determine if an additional injection of hayluronidase was needed.On (b)(6) 2024, we were informed that the patient completely recovered.Thus, this complaint was considered closed.

Brand Name
RHA 4
Common Device Name
HYALURONIC ACID DERMAL FILLER GEL
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
omar mounir
rue de lyon 105
geneva, 1203
SZ   1203
MDR Report Key20523761
Report Number3005975625-2024-00579
Device Sequence Number12758441
Product Code LMH
UDI-Device Identifier07640173230069
UDI-Public01076401732300691023032BL017240131
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Lot Number23032BL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Initial Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale